Weight Loss Support - TOM Question




View Full Version : TOM Question


Featherfire
08-05-2009, 09:44 PM
:dunno: Okay, so this may be an ick question, but it's one that's bugged me for years!
Does anyone else get constipated before and during TOM?
For as long as I can remember, for at least three days before and two days into my period, I can't go to the bathroom for the life of me! I end up feeling even more bloated and ick! I've tried alternative/herbal laxatives to fix the problem and even tried the store version that give me horrible cramping, but no matter what I do or take, come TOM, I'm plugged up!
I've been on the depo provera shot for the past 7 months and hardly get a period that is more than a day or two of incredibly light spotting and don't get the horrible pms or cramping that I used to if I even get a period at all, but at the same time every month around the time I'm normally going to be on the rag, I get constipated.
I feel so bloated and dragging right now, like someone added thousand pound weights all over my body and just need some sort of relief!
Any ideas on what I could do would be so wonderfully appreciated!!!


Niecy
08-05-2009, 09:54 PM
I guess everyone is different. I have the exact opposite problem. That, along with irritability and lower back pain is sometimes my cue that it is coming.

I wish we girls could all enjoy a happy medium. I only know that kind of peace for one week out of the month which is the week directly after my period ends and then the symptoms slowly start to build all over again.

CandieRae
08-05-2009, 09:54 PM
Oh Feather, I'm the EXACT same way. Usually about 2 or 3 days into it, I'm completely clogged up. lol

Sorry, I have no advice for a fix for it however. I've just been dealing with it, because I know eventually everything will start "flowin'" properly again within a few days. But if anyone does have any suggestions, I'm all ears!


pucedaisy
08-05-2009, 10:04 PM
my guts definitely get out of whack during TOM, one way or the other! apparently, we aren't the only ones... one strange thing that happens to me, along with all the usual stuff, is that a day or so before my period starts i have a really acute sense of smell, and can smell everyone's breath and things like that. it's not a fun super power, i can tell you. who knows what hormones will do to us next??

mandalinn82
08-05-2009, 11:54 PM
I'm another one that's the opposite. But it having that effect either way is totally normal. Annoying, but normal.

OnTargetforLife
08-06-2009, 12:37 AM
A couple of thoughts come to mind.

I would try taking a stool softner daily for those few days. Colace is a good one to get over the counter from your pharmacy.

Ensure that you pump your fiber and fluids up as well.

Also Sunsweet has prunes in small individually wrapped packages called "ones" I believe. They great tasting, have excellent nutritional qualities and will help with regularity.

Hope this helps!

Deb

dragonwoman64
08-06-2009, 10:31 AM
that happens to me too, combined with the summer heat, fun stuff!

I second the prunes suggestion (in fact I eat 3 every morning with breakfast), and drinking lots of water. back to the summer heat, that can make it worse. walking, or physical activity, can help me too.

I will say as well, eating broccoli isn't a friend to the situation. I should avoid that around TOM time, I don't always.

MrsWolf
08-06-2009, 06:26 PM
I also get constipated for 2-3 days before my ToM and then have the opposite problem for 2-3 days. Oh, so much fun. You are not alone.

Peace, Heather

Featherfire
08-06-2009, 06:37 PM
Well, I'm still plugged up, but am pretty sure t.o.m. has long passed. Though, I had a bit of a scare last night that I'm not sure exactly what it was. Like previously mentioning, I've been on the depo shot for the past 7 months. Through that whole time, the closets to an actual period I've had has been maybe one to two days per month of light spotting that hardly warranted a panty liner. Last night on the couch, I had severe cramping that I thought was my intestines finally shifting, so I heading to the bathroom. Instead, it was severe bleeding with two very large clots! Over the next four hours, I bled through two overnight pads and was pretty much acting like the worst case of pms my family had seen in a long time...crying not knowing why (yay hormonal emotions!), cramps that had me curling up and snapping at anyone that tried to ask me to do anything that required moving, and having serious urges to either puke or go on a binge. Come bedtime though, it was like nothing had happened, no blood, nothing, though I was still crampy, despite a good handful of extra strength tylenol with a couple midol tossed in for good measure. Today, I've just got a bit of a sore stomach, or so it feels like really low stomach acid burn and no sign that anything happened last night. I've kept a liner handy just to be on the safe side, but I definitely was scared! I have to wait until Monday for my months ago scheduled colposcopy (spelling?) appointment to find out from a professional what may have happened, but does anyone have any clues?
I'm still definitely constipated and scared after that crazy random and very painful bleed that came and went like a tornado!

paris81
08-07-2009, 10:19 AM
I get a bit of that too, and the opposite. Kinda weird that I get both, but it never seems to last long.

Horo
08-07-2009, 10:49 AM
I used to either have this issue, or the opposite issue, every TOM until a few months ago when I converted to a vegetarian diet. Since then, everything's been.. regular, even before, during, or after TOM. I pin it on becoming vegetarian because that's the only thing that has changed.. Yay fiber.

Jinksie
08-07-2009, 11:48 AM
when i was on the pill, id become consipated 2-3 days before my period. on the day, lower back cramping, and i'd go, then later that day, my period.

I've been off for 1 1/2 months now, and i was just constipated before my last. It was terrible. The cramping due to my period coming and the constipation was unbearable almost. It hurt so much, i felt like throwing up. And then it just passed.... T___T